(Closed) Acne after getting off the pill – what helps?

posted 6 years ago in Wellness
Post # 3
Member
115 posts
Blushing bee
  • Wedding: April 2012

Ahhh… this happened to me too. I am very curious to see what people suggest. Never had acne until I stopped the pill, I can’t seem to get rid of it. I’ve been off for about six months now. Acne is still an issue.

Post # 5
Member
115 posts
Blushing bee
  • Wedding: April 2012

I have not. Luckily it never really gets on my face. Just my chest and upper back. I am going to have to go to a derm. I cannot have acne on my chest and back. My dress is strapless lol. I thought my hormones would’ve balanced out by now but I guess not.

Post # 7
Member
369 posts
Helper bee
  • Wedding: September 2013

Sent from my Android

I have the same problem and tried everything I could find in the drugstore! The one and only thing that works for me is Proactiv! I’m lucky enough to have a kiosk at my local mall since I don’t like the way you have to sign up for automatic shopping on the website. And for me, its worth the extra money.

Post # 8
Member
7431 posts
Busy Beekeeper
  • Wedding: October 2009

I am having the same issue, off the pill about 4 months now, and acne for the first time ever. I have the little bumps on my forehead, and blackheads mostly, which I guess is better than full blown acne. A friend of mine told me that the only thing that worked for her was Proactive.

I think I am just going to use Cetaphil daily, and do a scrub once a week (at home facial) to get rid of the blackheads

Post # 9
Hostess
18644 posts
Honey Beekeeper
  • Wedding: June 2009

I have had horrible experiences with Proactiv.  It gives me horrible sensitivity and chemical burns.  I use Origins products.  I vary my routine in the summer to the Zero Oil line and in the winter I use the Checks and Balances cleanser and toner.

Even though you are breaking out, make sure to use moisturizer now during the winter, it helps!

Post # 10
Hostess
8147 posts
Bumble Beekeeper
  • Wedding: October 2012

i tried everything.. then i went to dermatologist and he prescribed Aczone… its been working well for me so far!!

Post # 11
Member
903 posts
Busy bee
  • Wedding: September 2012

Ugh, I totally understand–I started breaking out just on my face when I went off the pill for awhile and it was so annoying! I was very lucky and never had skin problems in my life, but going off the pill definitely did it. I ended up going to the dermatologist and she prescribed Differin gel which has been really helpful. I don’t remember if it was expensive but one tube should last a really long time. I’m still on the first one I bought over a year and a half ago (it doesn’t expire for awhile too). Don’t know if that works for the body though, you’d probably have to ask.

I’d definitely recommend going to the derm–mine was so helpful and advised me to use cetaphil and a really gentle moisturizer as well because my skin is really sensitive. That’s also helped with the breaking out, which can also be caused by skin getting too dry. Anyway, sorry that was a bit long but I understand your pain and I hope it helps at least a little!

Post # 12
Member
1766 posts
Buzzing bee
  • Wedding: April 2011

Did you get off the pill to start TTC?  My dermatologist wanted to prescribe me a wash for my acne but when she found out that we are TTC she said not to use any, not even the over-the-counter stuff!

Post # 15
Member
1766 posts
Buzzing bee
  • Wedding: April 2011

If it has salicylic acid then you shouldn’t use it during pregnancy or TTC.

@cherrycoke: “I wanted to get off it now, to give my body time to adjust but we aren’t necessarily trying right away b/c I assume it takes awhile for your body to adjust before you can even get preggo?”

I have a friend who got pregnant because she lost her nuva ring in one cycle and didn’t notice until it was time to replace it.  And I think we have some bees here on the board who instantly got pregnant after getting off the birth control pill.  If you don’t want to get pregnant right away, you should use other contraception.

The topic ‘Acne after getting off the pill – what helps?’ is closed to new replies.

Find Amazing Vendors